Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2020, 6:07 PM MDT for Cherry County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2020, 6:07 PM MDT (00:07 UTC)
- Expired
- Jun 7, 2020, 6:45 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:20 PM MDT | HAIL 1.75 | 14 S Eli, NE | BROKEN WINDOWS ON SOUTH SIDE OF HOUSE DUE TO HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.0
The text
As transmitted.
831
WUUS53 KLBF 080007
SVRLBF
NEC031-080045-
/O.NEW.KLBF.SV.W.0076.200608T0007Z-200608T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
607 PM MDT Sun Jun 7 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherry County in north central Nebraska...
* Until 645 PM MDT.
* At 607 PM MDT, a severe thunderstorm was located 7 miles southwest
of Medicine Lake, or 35 miles east of Gordon, moving northeast at
40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Cody, Nenzel, Medicine Lake, Eli, Indian Hill, Cody Lake and
Highway 61 crossing the Snake River.
This includes the following highways...
Highway 20 between mile markers 147 and 167.
Highway 61 between mile markers 200 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 10142 4256 10172 4300 10145 4299 10104
TIME...MOT...LOC 0007Z 206DEG 34KT 4264 10153
HAIL...1.50IN
WIND...60MPH
$$
Snively1 follow-up statement
927
WWUS53 KLBF 080027
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
627 PM MDT Sun Jun 7 2020
NEC031-080045-
/O.CON.KLBF.SV.W.0076.000000T0000Z-200608T0045Z/
Cherry NE-
627 PM MDT Sun Jun 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL CHERRY COUNTY...
At 626 PM MDT, a severe thunderstorm was located near Medicine Lake,
or 31 miles southeast of Martin, moving northeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cody, Nenzel, Medicine Lake, Eli and Cody Lake.
This includes Highway 20 between mile markers 149 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4269 10130 4270 10156 4300 10141 4299 10104
TIME...MOT...LOC 0026Z 211DEG 39KT 4279 10140
HAIL...1.75IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:23 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 7, 5:23 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 623 PM CDT Sun Jun 7 2020 .UPDATE... Issued at 351 PM CDT Sun Jun 7 2020 Wind gusts to around 60 miles per hour have occurred at Imperial, North Platte and Broken Bow. This is about 10 mph faster than the HRRR model predicted this morning. Strong gusts should continue to sunset and a high wind warning is now in effect for parts of southwest and central Nebraska. && .SHORT TERM...(This evening through Monday night) Issued at 327 PM CDT Sun Jun 7 2020 A reasonably strong cap is in place this afternoon across wrn and ncntl Nebraska but a few of the CAMs indicate a brief but intense period of storm development late this afternoon. With the loss of daytime heating this evening, the cap will strengthen and the models show the storms quickly dissipating. SPC asked for a 20z LBF upper air sounding to determine the strength of the cap which would dictate the potential for severe weather. If any of the vaulting towers this afternoon can build down through the cap layer and tap into the boundary layer moisture, 50kt winds at h500mb and MLCAPE between 2500 and 3000J/KG would support supercells. No other convection is expected tonight or Monday morning. An anomalous upper low featuring -30C temperatures at h500mb has moved into the Pacific Northwest. The upper low will move east tonight and drive a Pacific cold front into cntl Nebraska Monday afternoon. The front and the upper low will be the basis for a combined severe weather/flood threat late Monday afternoon through Tuesday morning affecting the eastern Sandhills, southwest and ncntl Nebraska. Precipitable water in the models increases to between 1.5 and 2.0 inches supporting the heavy rain threat which will occur along and north of the front. The models show about a 50 mile wide swath of heavy rain behind the front Monday night with totals around 4 inches. WPC suggested slow moving storms, warm cloud precipitation processes, storm training and back building will contribute to the flood threat Monday night. Along and ahead of the front, SPC suggested a tornado threat late Monday afternoon and Monday evening. Wind damage and large hail would be possible west or behind the front. A flood watch is in place for Custer county Monday night. Recent heavy rainfall in this area has pushed 3-hr flood guidance below 2 inches in many areas. The location of the front, which could be as far east as Norfolk to McCook or as far west as Imperial to O'Neill, will dictate the location of the tornado threats and there is about a 50 or 70 mile spread in the models east and west with the location of the highest rainfall amounts. .LONG TERM...(Tuesday through Sunday) Issued at 327 PM CDT Sun Jun 7 2020 An upper level trof will move across wrn and ncntl Nebraska Tuesday. Moisture wrapped around a closed h700mb low moving through Nebraska is the basis for ocassional showers throughout the day. The h700mb low and the moisture will exit the region Tuesday night. Dry weather is in place Wednesday through Saturday. The models are in reasonably good agreement showing another upper low/trof moving through the wrn U.S. next Sunday. This would be the next chance for thunderstorm development. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 623 PM CDT Sun Jun 7 2020 Wind is the primary aviation weather concern for western and north central Nebraska. Strong southerly winds will continue to gust frequently around 40 kts through sundown, then slowly decrease overnight to where most gusts should subside by 08/12z. However, low level wind shear conditions arise with a 55+ kt southerly jet at 2kft. A cool front begins to work through the region Monday morning, resulting in a wind shift to northwesterly and some gusts above 20 kts again during the afternoon. Another concern, primarily this evening, is scattered thunderstorms in the panhandle and western Sandhills. Brief drops in cigs/visby, along with erratic wind gusts, are possible at KGRN, KVTN, KTIF. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ038-058-059-069>071. Flood Watch from Monday evening through Tuesday morning for NEZ038. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, Jun 7, 2:57 PM MDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 357 PM CDT Sun Jun 7 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-082100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 357 PM CDT Sun Jun 7 2020 /257 PM MDT Sun Jun 7 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered severe thunderstorms are anticipated to develop across parts of the Sandhills into northern Nebraska this evening. Large hail and damaging winds are the main hazards. A severe thunderstorm watch is in effect until 10 pm CT. Winds will continue to remain strong through the rest of the evening with gust of 45 mph or greater possible. The combination of strong winds, low relative humidity and hot temperatures through this evening will continue elevated to Critical fire weather conditions across portions of the Nebraska Panhandle into southwest Nebraska. For more detailed information please refer to the latest Fire Weather Planning Forecast for more details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered thunderstorms are expected to develop Monday afternoon and become numerous across north central Nebraska Monday evening. Some storms could become severe and produce large hail and wind damage. An isolated tornado may form and this would be most likely along a cold front draped across north central Nebraska. Some storms may also produce locally heavy rainfall which could cause flooding. A Flood watch has been posted for Custer county Monday night through early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Gomez
In the hours before
Local storm report, Jun 7, 4:13 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 10 S NORTH PLATTE 40.99N 100.77W
06/07/2020 LINCOLN NE NWS EMPLOYEE
4 INCH DIAMETER TREE BRANCH DOWN IN ESTIMATED 50 MPH WIND
&&
SMELTZERLocal storm report, Jun 7, 4:57 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
06/07/2020 M60 MPH CHERRY NE ASOS
&&
SNIVELYLocal storm report, Jun 7, 4:58 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
06/07/2020 M61 MPH CHASE NE ASOS
&&
CBROWNLocal storm report, Jun 7, 5:58 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
06/07/2020 M64 MPH CHERRY NE ASOS
&&
JGOMEZLocal storm report, Jun 7, 5:59 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
06/07/2020 M63 MPH CHASE NE ASOS
&&
JGOMEZSpecial weather statement, Jun 7, 6:03 PM MDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 603 PM MDT Sun Jun 7 2020 NEZ094-080045- Western Cherry NE- 603 PM MDT Sun Jun 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 645 PM MDT... At 603 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Cody to 23 miles southwest of Medicine Lake. Movement was northeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Cody, Kilgore, Nenzel, Medicine Lake, Cody Lake, Highway 61 crossing the Snake River, Eli, Round Lake, Indian Hill and Schoolhouse Lake. This includes the following highways... Highway 20 between mile markers 146 and 174. Highway 61 between mile markers 189 and 207. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for north central Nebraska. LAT...LON 4241 10145 4241 10192 4300 10146 4299 10091 TIME...MOT...LOC 0003Z 206DEG 34KT 4297 10121 4246 10172 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:03 PM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jun 7, 6:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 7, 6:48 PM MDT | Special Weather Statement | LBF | Grant | 42 min |
| Jun 8, 1:33 PM MDT | High Wind Warning | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 6 more | 30 hr |
| Jun 8, 5:03 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 42 min |
| Jun 8, 5:04 PM MDT | Special Weather Statement | LBF | Blaine | 41 min |
| Jun 8, 5:25 PM MDT | Special Weather Statement | LBF | Lincoln | 50 min |
| Jun 8, 5:37 PM MDT | Special Weather Statement | LBF | Blaine, Rock | 53 min |
| Jun 8, 5:38 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
| Jun 8, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 48 min |
| Jun 8, 5:44 PM MDT | Special Weather Statement | LBF | Brown | 46 min |
| Jun 8, 5:45 PM MDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 8, 5:54 PM MDT | Tornado Warning | LBF | Blaine, Custer | 51 min |
| Jun 8, 5:56 PM MDT | Tornado Warning | LBF | Lincoln | 49 min |
| Jun 8, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.